Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 246, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2010, 6:57 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2010, 6:57 PM CDT (23:57 UTC)
- Expired
- Sep 18, 2010, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 7:00 PM CDT | HAIL 0.25 | Perry, MO | |
| Sep 18, 7:25 PM CDT | HAIL 0.25 | 3 S Curryville, MO | |
| Sep 18, 7:46 PM CDT | HAIL 0.7 | 5 S Curryville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS53 KLSX 182357
SVRLSX
MOC007-163-173-190045-
/O.NEW.KLSX.SV.W.0246.100918T2357Z-100919T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
WESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 745 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER...OR 12 MILES NORTH OF VANDALIA...AND MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...BOWLING GREEN...SPENCERBURG...CURRYVILLE...NEW
HARTFORD...ST. CLEMENT AND ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3933 9107 3914 9128 3924 9144 3933 9156
3942 9169 3956 9155
TIME...MOT...LOC 2356Z 307DEG 24KT 3946 9155
WIND...HAIL 60MPH 1.00IN
$$
TRUETT1 follow-up statement
022
WWUS53 KLSX 190036
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT SAT SEP 18 2010
MOC007-173-190047-
/O.CAN.KLSX.SV.W.0246.000000T0000Z-100919T0045Z/
AUDRAIN MO-RALLS MO-
736 PM CDT SAT SEP 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RALLS AND
NORTHEASTERN AUDRAIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3930 9110 3914 9127 3915 9129 3924 9143
3931 9144 3932 9144 3942 9133
TIME...MOT...LOC 0037Z 301DEG 25KT 3928 9131
$$
MOC163-190045-
/O.CON.KLSX.SV.W.0246.000000T0000Z-100919T0045Z/
PIKE MO-
736 PM CDT SAT SEP 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 745 PM CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CURRYVILLE...OR 8 MILES SOUTHWEST OF BOWLING GREEN...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...NEW HARTFORD...ASHLEY AND ST. CLEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3930 9110 3914 9127 3915 9129 3924 9143
3931 9144 3932 9144 3942 9133
TIME...MOT...LOC 0037Z 301DEG 25KT 3928 9131
WIND...HAIL 60MPH 1.00IN
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:07 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 18, 2:07 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 207 PM CDT SAT SEP 18 2010 .DISCUSSION... /206 PM CDT SAT SEP 18 2010/ LATEST SURFACE ANALYSIS DEPICTED A COLD FRONT STRETCHING FROM NORTHEAST ILLINOIS ACROSS NORTHERN MISSOURI AND INTO NORTHERN KANSAS. MEANWHILE...A REMNANT OUTFLOW BOUNDARY FROM NOCTURNAL CONVECTION HAS PUSHED FURTHER SOUTH...CLOSER TO THE I-70 CORRIDOR. LATEST SPC MESOSCALE ANALYSIS SHOWS A LARGE RESEVOIR OF INSTABILITY ALONG AND SOUTH OF THE COLD FRONT...WITH UP TO 3000 J/KG OF MUCAPE EXTENDING FROM EASTERN KANSAS TO CENTRAL MISSOURI. EXPECT THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS EASTERN KANSAS AND WESTERN MISSOURI WHERE BETTER LOW LEVEL CONVERGENCE EXISTS. WILL LIKELY SEE ADDITIONAL CONVECTION DEVELOP EASTWARD ALONG THE REMNANT OUTFLOW BOUNDARY TOWARD THIS EVENING. EFFECTIVE SHEAR OF 20 TO 30 KTS WILL SUPPORT ORGANIZED CONVECTION...AND PERHAPS A FEW SUPERCELLS INITIALLY. SPC HAS PLACED THE NORTHWEST HALF OF THE CWA IN A SLIGHT RISK...BASICALLY ALONG AND NORTH OF INTERSTATE 70. CAN'T RULE OUT A FEW TORNADOES IF SUPERCELLS CAN DEVELOP...BUT FEEL MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. STILL APPEARS THE FOCUS FOR THUNDERSTORMS AND ANOTHER MCS WILL SHIFT BACK NORTH OF THE SYNOPTIC FRONT TONIGHT AS THE LOW LEVEL JET INCREASES DURING THE EVENING. HAVE INCREASED POPS TO LIKELY ACROSS THE NORTHERN CWA TO ACCOUNT FOR THIS. OBVIOUSLY CONVECTIVE TRENDS WILL NEED TO BE MONITORED THIS EVENING...AS THE SOUTHERN CONVECTION COULD INTERCEPT/DISRUPT THIS MOISTURE TRANSPORT AND FOCUS THE HEAVIEST RAINFALL FURTHER SOUTH. ABOVE NORMAL TEMPERATURES ARE EXPECTED TO OCCUR SOUTH OF THE FRONT ON SUNDAY AND ACROSS THE ENTIRE CWA MONDAY AND TUESDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTER OF THE NATION. TWO FRONTAL BOUNDARIES ARE EXPECTED TO BRING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE REGION NEXT WEEK. THE FIRST WILL BE TUESDAY NIGHT...AND THE SECOND THURSDAY NIGHT. BOTH FRONTS STRUGGLE TO MAKE IT THROUGH THE CWA...SO ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE. CVKING && .AVIATION... /1230 PM CDT SAT SEP 18 2010/ TWO BOUNDARIES WILL PLAY A LARGE ROLE IN THE WEATHER AT THE TERMINALS THROUGH THE 24-30HR TAF PD. ONE BDRY WAS A REMNANT OUTFLOW BDRY FM OVERNIGHT CONVECTION AND WAS LOCATED NEAR THE I-70 CORRIDOR. THE SECOND BDRY WAS A STALLED CDFNT THAT STRETCHED FM SWRN KS THROUGH NWRN MO INTO CENTRAL IL. SCT AFTN THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR EITHER OR BOTH OF THESE BDRYS AND ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT NEAR THE CDFNT. REGIONAL METARS SHOWED A CLOUD DECK OF MVFR TO IFR CIGS JUST BEHIND THE CDFNT. THE FNT MIGHT PROGRESS AS FAR SOUTH AS KUIN BUT WILL REMAIN NORTH OF THE OTHER TAF SITES. IT'S A TOUGH CALL TO PIN DOWN CIG TRENDS AT KUIN BECAUSE OF THE SLOW FNTL MOVEMENT. IF THE FRONT MAKES IT SOUTH OF KUIN...MVFR CIGS WILL PERSIST FOR SEVERAL HOURS AND PROBABLY LOWER TO IFR LATER TONIGHT. ON THE OTHER HAND...CIGS MAY BOUNCE BETWEEN SCT-BKN MVFR FOR SEVERAL HOURS THIS AFTN IF THE FRONT WAVERS BACK AND FORTH INVOF KUIN. SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE TAF PD. ANTICIPATE THAT SCT TSRA WILL DVLP THIS AFTN ALONG A REMNANT OUTFLOW BDRY. IT IS POSSIBLE THAT A FEW STORMS MAY DVLP NEAR THE KSTL/KSUS TERMINALS BUT WIDELY SCT COVERAGE PRECLUDES MORE THAN A CB MENTION IN THE TAF ATTM. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT ALONG A STALLED COLD FRONT BUT THESE STORMS SHOULD REMAIN NORTH OF THE TERMINAL. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 18, 4:09 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CDT SAT SEP 18 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 409 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70 IN IN MISSOURI THIS EVENING AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVERNIGHT MAINLY ALONG AND NORTH OF INTESTATE 70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 70 ON SUNDAY. A FEW STRONG OR ISOLATED SEVERE STORMS REMAIN POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Sep 18, 6:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL QUINCY 39.93N 91.39W
09/18/2010 E1.25 INCH ADAMS IL TRAINED SPOTTER
&&
JPLocal storm report, Sep 18, 6:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HULL 39.71N 91.20W
09/18/2010 E1.00 INCH PIKE IL TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Sep 18, 6:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL STOUTSVILLE 39.55N 91.85W
09/18/2010 E1.75 INCH MONROE MO TRAINED SPOTTER
&&
JPLocal storm report, Sep 18, 6:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL HUNNEWELL 39.67N 91.86W
09/18/2010 E1.00 INCH SHELBY MO BROADCAST MEDIA
OBSERVED 1 INCH OF RAINFALL IN 45 MINUTES
&&
JPLocal storm report, Sep 18, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL HANNIBAL 39.71N 91.38W
09/18/2010 E0.70 INCH MARION MO FIRE DEPT/RESCUE
HAIL OBSERVED ON CARRS LN
&&
JPLocal storm report, Sep 18, 6:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL HUNNEWELL 39.67N 91.86W
09/18/2010 E0.70 INCH SHELBY MO TRAINED SPOTTER
SPOTTER MEASURED 1.50 INCHES OF RAIN IN APPROXIMATELY
20 MINUTES
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 51 min |
| Sep 18, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| Sep 18, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 48 min |
| Sep 18, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 39 min |
| Sep 18, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 46 min |
| Sep 18, 6:33 PM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Ralls, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.